Alert archive / Alaska / High Wind Warnings in 2009

High Wind Warning 16, NWS Anchorage, AK

August 26, 2009

NWS Anchorage, AK issued this high wind warning at Aug 26, 2009, 4:58 AM AKDT. It took effect at Aug 26, 2009, 12:00 PM AKDT. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 26, 2009, 4:58 AM AKDT (12:58 UTC)
In effect from
Aug 26, 2009, 12:00 PM AKDT
Expired
Aug 27, 2009, 12:00 PM AKDT
In force
24 hr
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWAK72 PAFC 261258
NPWALU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
458 AM AKDT WED AUG 26 2009


AKZ187-270200-
/X.NEW.PAFC.HW.W.0016.090826T2000Z-090827T2000Z/
CENTRAL ALEUTIANS-
INCLUDING THE CITY OF...ATKA AND ADAK
458 AM AKDT WED AUG 26 2009

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO NOON AKDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO NOON AKDT
THURSDAY. 

A LOW PRESSURE SYSTEM MOVING ACROSS THE SOUTHERN BERING WILL BRING
DANGEROUS WINDS TO THE CENTRAL ALEUTIANS THIS AFTERNOON THROUGH
THURSDAY AFTERNOON. WEST WINDS ARE EXPECTED TO INCREASE TO 40 TO
60 MPH WITH GUSTS TO 75 MPH THIS AFTERNOON. WINDS ARE EXPECTED TO
MAINTAIN STRENGTH AS THEY SHIFT TO THE WEST TONIGHT AND TO THE
NORTH THURSDAY MORNING BEFORE DIMINISHING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

&&

$$

AKZ191-270000-
/X.NEW.PAFC.HW.W.0016.090826T2000Z-090827T0000Z/
WESTERN ALEUTIANS-
INCLUDING THE CITY OF...SHEMYA AND AMCHITKA
458 AM AKDT WED AUG 26 2009

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 4 PM AKDT THIS
AFTERNOON FROM AMCHITKA EAST...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 4 PM AKDT THIS
AFTERNOON. 

A LOW PRESSURE SYSTEM MOVING ACROSS THE SOUTHERN BERING WILL BRING
DANGEROUS WINDS TO PORTIONS OF THE WESTERN ALEUTIANS THIS
AFTERNOON. NORTHWEST WIND 40 TO 60 MPH WITH GUSTS TO 75 MPH IN
THE AFTERNOON ARE EXPECTED FROM AMCHITKA EAST. AS THE LOW MOVES
AWAY FROM THE AREA...WINDS WILL DECREASE THIS EVENING TO 20 TO 35
MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

&&

$$
3 follow-up statements
000 
WWAK72 PAFC 262356
NPWALU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
356 PM AKDT WED AUG 26 2009

AKZ191-270100-
/X.EXP.PAFC.HW.W.0016.000000T0000Z-090827T0000Z/
WESTERN ALEUTIANS-
INCLUDING THE CITY OF...SHEMYA AND AMCHITKA
356 PM AKDT WED AUG 26 2009

...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING FOR THE WESTERN ALEUTIANS HAS EXPIRED. THE
STORM SYSTEM HAS MOVED OFF TO THE EAST. GUSTY NORTH WINDS WINDS
WILL DIMINISH TO 25 MPH OR LESS BY MIDNIGHT. 

$$

AKZ187-271300-
/X.CON.PAFC.HW.W.0016.000000T0000Z-090827T2000Z/
CENTRAL ALEUTIANS-
INCLUDING THE CITY OF...ATKA AND ADAK
356 PM AKDT WED AUG 26 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON AKDT THURSDAY...

THE HIGH WIND WARNING FOR THE CENTRAL ALEUTIANS REMAINS IN EFFECT
UNTIL NOON AKDT THURSDAY.

A LOW PRESSURE SYSTEM MOVING ACROSS THE SOUTHERN BERING WILL
BRING DANGEROUS WINDS TO THE CENTRAL ALEUTIANS THROUGH MIDDAY THURSDAY.
NORTHWEST WINDS OF 40 TO 55 MPH WITH GUSTS TO 75 MPH ARE
EXPECTED TO CONTINUE THROUGH THURSDAY THEN GRADUALLY TAPER OFF. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

&&

$$
000 
WWAK72 PAFC 271250
NPWALU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
450 AM AKDT THU AUG 27 2009

AKZ187-272000-
/X.CON.PAFC.HW.W.0016.000000T0000Z-090827T2000Z/
CENTRAL ALEUTIANS-
INCLUDING THE CITY OF...ATKA AND ADAK
450 AM AKDT THU AUG 27 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON AKDT TODAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON AKDT TODAY. 

A LOW PRESSURE SYSTEM MOVING ACROSS THE SOUTHERN BERING WILL
BRING DANGEROUS WINDS TO THE CENTRAL ALEUTIANS THROUGH MIDDAY.
NORTH WINDS 35 TO 50 MPH WILL CONTINUE TODAY WITH GUSTS TO 75 MPH
TAPERING OFF LATER THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

&&

$$
000 
WWAK72 PAFC 272013
NPWALU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
1213 PM AKDT THU AUG 27 2009

AKZ187-272115-
/X.EXP.PAFC.HW.W.0016.000000T0000Z-090827T2000Z/
CENTRAL ALEUTIANS-
INCLUDING THE CITY OF...ATKA AND ADAK
1213 PM AKDT THU AUG 27 2009

...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT. 

NORTHERLY WINDS ALONG THE CENTRAL ALEUTIANS HAVE DIMINISHED TO  
35 TO 55 MPH. WINDS WILL CONTINUE TO DIMINISH THIS AFTERNOON AND
TONIGHT AS THE STORM MOVES AWAY FROM THE AREA.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this high wind warning went out at Aug 26, 4:00 AM AKDT, 58 minutes earlier.

Area forecast discussion, Aug 26, 4:00 AM AKDT, 58 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
400 AM AKDT WED AUG 26 2009

CORRECTION FOR TYPO

.MODEL DISCUSSION...GFS AND NAM 00Z RUNS IN GOOD AGREEMENT THROUGH 60
HOURS ON PRIMARY WEATHER FEATURES.  THOSE FEATURES ARE A NORTH
PACIFIC LOW THAT MOVES INTO THE SOUTHERN GULF OF AK THURSDAY AND
MOVES NORTHWESTWARD TO THE SOUTHERN TIP OF KODIAK ISLAND ON FRIDAY
AFTERNOON. A CENTRAL ALEUTIAN LOW MOVES WELL SOUTH OF COLD BAY ON
FRIDAY AS IT STRENGTHENS TO 976 MB. A RIDGE OF HIGH PRESSURE FORMS
OVER THE WESTERN ALEUTIANS AND CENTRAL BERING SEA WEDNESDAY NIGHT AND
PERSISTS THROUGH SUNDAY AS IT SLOWLY MOVES TO THE SOUTHEAST.
FORECASTERS THIS MORNING FAVORING GFS SOLUTION IN THEIR VARIOUS
PRODUCTS.

.ANALYSIS AND UPPER LEVELS...MAIN UPPER LEVEL ENERGY IS ASSOCIATED
WITH THE CENTRAL ALEUTIAN LOW WHICH DIGS INTO THE NORTH PACIFIC LATER
IN THE WEEK WHICH IN TURN ALLOWS FOR THE DEVELOPMENT OF SURFACE LOW
IN THE GULF OF ALASKA OVER THE WEEKEND.  HIGH AMPLITUDE RIDGE OVER
THE NORTHWEST COAST OF NO. AM. WILL BLOCK ANY MOVEMENT FURTHER
EASTWARD.

.SHORT TERM FORECAST...EXPECTING MOISTURE TO MOVE INTO SOUTHCENTRAL
WEDNESDAY MORNING AS A RESULT OF SOUTHEAST FLOW ALOFT.  SOUTHWEST
ZONES SHOULD NOT EXPECT PRECIPITATION FROM CURRENT CENTRAL ALEUTIAN
STORM WITH THE EXCEPTION OF THE NORTHERN AK PEN ON LATE WEDNESDAY AND
THURSDAY.  KODIAK ISLAND CAN EXPECT RAIN BEGINNING WEDNESDAY NIGHT
AND EXTENDING THROUGH FRIDAY NIGHT...STRONG NE WINDS THURSDAY
AFTERNOON THROUGH FRIDAY MORNING.

.LONG TERM FORECAST...WITH A GULF OF ALASKA LOW ON THE WEEKEND AND
RIDGE OF HIGH PRESSURE OVER THE CENTRAL BERING MOST OF THE ACTIVE
WEATHER WILL BE IN SOUTHCENTRAL. RAIN OR SHOWERS IN COASTAL AREAS OF
SOUTHCENTRAL BUT GENERALLY CLOUDY ON SATURDAY BECOMING MOSTLY SUNNY
OVER MUCH OF THE AREA ON SUNDAY.

ON MONDAY A TROUGH FORMS OVER THE BERING SEA AND HENCE TRANSPORTS
MOISTURE INTO THE SOUTHWEST ZONES BEGINNING MONDAY AFTERNOON.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...NONE
MARINE...GALES 155 165 171 176 179 138  STRM 175 172 120 130 132
FIRE WEATHER...GONE UNTIL NEXT YEAR

JMP AUG 09

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 4:00 PM AKDTGale WarningAFC4 days
Aug 25, 4:00 PM AKDTSmall Craft AdvisoryAFC12 hr
Aug 25, 4:00 PM AKDTSmall Craft AdvisoryAFC12 hr
Aug 25, 4:00 PM AKDTStorm WarningAFC48 hr
Aug 25, 4:00 PM AKDTStorm WarningAFC36 hr
Aug 26, 4:00 AM AKDTGale WarningAFC48 hr
Aug 26, 4:00 AM AKDTGale WarningAFC60 hr
Aug 26, 4:00 AM AKDTGale WarningAFC24 hr
Aug 26, 4:00 AM AKDTSmall Craft AdvisoryAFC48 hr
Aug 26, 4:00 AM AKDTStorm WarningAFC36 hr
Aug 26, 4:00 AM AKDTStorm WarningAFC24 hr
Aug 26, 4:00 AM AKDTStorm WarningAFC24 hr
Aug 26, 12:29 PM AKDTFlood WatchAFC3 days

Nearby

High Wind Warnings in Alaska, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.